Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Jul 13, 2021, 3:01 PM CDT for Cullman County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 3:01 PM CDT (20:01 UTC)
- Expired
- Jul 13, 2021, 3:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Huntsville, AL
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 92 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820
WWUS84 KHUN 132001
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
301 PM CDT Tue Jul 13 2021
ALZ016-132030-
Cullman AL-
301 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CULLMAN COUNTY UNTIL 330
PM CDT...
At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Houston Recreational Area to near Jasper
to Gorgas Steam Plant. Movement was northeast at 30 mph.
Winds around 45 mph will be possible with thisi line of storms.
Locations impacted include...
Dodge City, Colony, Wilburn, Logan, Bremen, Arkadelphia, Crane Hill,
Jones Chapel and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
3399 8711 3432 8710 3431 8708 3409 8689
3393 8687 3394 8688 3392 8689 3391 8692
3387 8692 3386 8696 3386 8699
TIME...MOT...LOC 2001Z 234DEG 27KT 3410 8741 3388 8725 3363 8721
$$
KTWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:19 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 13, 2:19 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 219 PM CDT Tue Jul 13 2021 .NEAR TERM...(Tonight) Issued at 219 PM CDT Tue Jul 13 2021 This afternoon we have the base of an upper-level trough moving across the area, triggering lines of showers and thunderstorms associated with small-scale vorticity maxima around the base of the trough. Shear remains low, so not expecting any severe thunderstorms, but we could see some gusts up to 30-40 mph with stronger storms. Cloud cover today is helping to keep temperatures a bit cooler, with temperatures now (2 PM) only in the upper 70s to low 80s. This will be close to this afternoon's highs, with highs only expected to top out into the low-to-mid 80s. .SHORT TERM...(Wednesday through Thursday) Issued at 219 PM CDT Tue Jul 13 2021 As the upper-level trough moves off to the northeast, it leaves behind a stationary boundary that appears to drape right across northern Alabama into eastern Tennessee. Without an upper-level trigger, shower and thunderstorm activity should decrease overnight tonight with sunset. Decreasing sky cover overnight may introduce a threat for patchy-areas of fog, with greatest chance/coverage in valleys near bodies of water, especially in northeast Alabama. Boundary-layer moisture will still be high, so there is a chance we see areas of low clouds also develop again tonight, which could spread and stick around into Wednesday morning similar to this morning. Wednesday the stationary boundary remains in place, with a drier, more stable environment across NW Alabama, while NE Alabama and Cullman County remain southeast of the boundary still in that moist, unstable environment ripe for diurnal thunderstorm development. I won't rule out possible showers and thunderstorms Wednesday afternoon over NW Alabama and southern Middle TN, but it will greatly depend on where this stationary boundary sets up, with a much better chance for rain south and east of the boundary. Thursday this boundary lifts north, bringing our entire forecast area back into the humid, unstable environment. Lack of any sort of synoptic-scale trigger again will make any showers or thunderstorms that develop be more scattered in nature, and they shouldn't be severe. .LONG TERM...(Thursday night through Monday) Issued at 219 PM CDT Tue Jul 13 2021 Late in the week we get a bit of a "dirty ridge" that builds up over the Southeast, that continues to funnel moisture into the Tennessee Valley through Friday. This will keep a slight chance of showers through Friday morning. During the afternoon, the approach of an upper-level trough will trigger more numerous showers and thunderstorms. This upper-level trough and associated front will keep elevated chances for showers and thunderstorms through the weekend into Monday. With several days of showers and thunderstorm expected after the long wet period we've had, flooding/flash flooding could become a concern this weekend into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1254 PM CDT Tue Jul 13 2021 A line of showers will move east and impact the KHSV terminal shortly after 18Z. For now, impacted the terminal with shra and VCTS in case lighting develops with this activity. VFR VSBYS and CIGS were kept, since a weakening trend has been seen on radar. Expect predominant VFR conditions to continue, but a second period of -TSRA should impact both terminals between 20Z and 1Z. For now, only went with tempo groups due dropping VSBYS and CIGS to MVFR criteria due to the uncertainty of persistence. By 2Z or 3Z expect -TSRA activity to become much more scattered and thus have prob30 groups until around 7Z, then expecting activity to dissipate. For now left fog out, but given light winds expected, may need to be added next issuance. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...McCoy SHORT TERM...McCoy LONG TERM...McCoy AVIATION...KTW For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jul 13, 2:41 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 241 PM CDT Tue Jul 13 2021 ALZ001>010-016-TNZ076-096-097-141045- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 241 PM CDT Tue Jul 13 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Scattered to numerous showers and thunderstorms will continue through this afternoon into this evening, decreasing after sunset. Heavy rainfall on an already wet ground could lead to localized flooding issues. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Daily thunderstorm chances should decrease Wednesday and Thursday and become more scattered in nature, before increasing again this weekend into early next week. Heavy downpours and gusty winds will be possible in the stronger storms. Additionally, heavy rainfall this weekend and early next week could lead to localized flash flooding issues and rises on area rivers. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Jul 13, 2:36 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Huntsville AL 236 PM CDT Tue Jul 13 2021 ALZ001-002-132000- Lauderdale AL-Colbert AL- 236 PM CDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAUDERDALE AND NORTHWESTERN COLBERT COUNTIES UNTIL 300 PM CDT... At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near Cherokee, moving east at 30 mph. Locations impacted include... Cherokee, Malone, Mt Hester, Barton, Margerum and Allsboro. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3483 8810 3492 8786 3475 8779 3469 8812 TIME...MOT...LOC 1936Z 250DEG 25KT 3477 8807 KTW
Special weather statement, Jul 13, 3:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
301 PM CDT Tue Jul 13 2021
ALZ016-132030-
Cullman AL-
301 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CULLMAN COUNTY UNTIL 330
PM CDT...
At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Houston Recreational Area to near Jasper
to Gorgas Steam Plant. Movement was northeast at 30 mph.
Winds around 45 mph will be possible with thisi line of storms.
Locations impacted include...
Dodge City, Colony, Wilburn, Logan, Bremen, Arkadelphia, Crane Hill,
Jones Chapel and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
3399 8711 3432 8710 3431 8708 3409 8689
3393 8687 3394 8688 3392 8689 3391 8692
3387 8692 3386 8696 3386 8699
TIME...MOT...LOC 2001Z 234DEG 27KT 3410 8741 3388 8725 3363 8721
KTWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:36 PM CDT | Special Weather Statement | HUN | Colbert | 24 min |
| Jul 13, 3:32 PM CDT | Special Weather Statement | HUN | Cullman | 43 min |
| Jul 13, 3:48 PM CDT | Special Weather Statement | HUN | Lauderdale | 42 min |
| Jul 13, 4:31 PM CDT | Special Weather Statement | HUN | Limestone | 44 min |
| Jul 13, 5:16 PM CDT | Special Weather Statement | HUN | Colbert, Franklin | 44 min |
| Jul 13, 6:06 PM CDT | Special Weather Statement | HUN | DeKalb | 39 min |
| Jul 13, 6:31 PM CDT | Flash Flood Warning | HUN | DeKalb | 89 min |
| Jul 13, 6:49 PM CDT | Special Weather Statement | HUN | Jackson | 26 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.